Louisiana, 2011

Flash Flood and Damaging Wind in Louisiana, June 21, 2011

June 21, 2011 · NWS SHV · 5 events in 4 counties and zones

Severe thunderstorms developed in the morning, and again in the |afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after |several days of record setting hot weather, which was the result of a |persistent ridge of high pressure in the middle and upper atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed in the morning, and again in the |afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after |several days of record setting hot weather, which was the result of a |persistent ridge of high pressure in the middle and upper atmosphere. |On 21 June 2011 a strong trough developed in the middle and upper levels |of the atmosphere moved from west to east across the central Plains |breaking down the upper level ridge over the Four State area. This |strong upper level trough allowed for gusty south winds to occur at the |surface of the atmosphere in the four State area, and brought enough |lift and instability to the atmosphere to allow scattered severe |thunderstorms to develop both in the morning and the afternoon of 21 |June 2011. These thunderstorms produced wind damage and a few |tornadoes, in addition to brief episodes of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 3:44 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 21, 3:44 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE JUN 21 2011

.DISCUSSION...
MCS OVER N TX CONTINUES TO MAKE GOOD PROGRESS E THIS MORNING...ALTHOUGH
IT HAS SHOWN SIGNS OF DECAYING IN THE LAST FEW MINUTES AS IT BEGINS TO
OUTRUN THE BEST LOW LEVEL CONVERGENCE ALONG THE DRY LINE/COLD FRONT
INTERSECTION...EXTENDING FROM NE OK /JUST E OF TUL/...INTO SCNTRL OK
TO NEAR MWL AND S OF ABI. BOUNDARIES FROM THIS MCS WILL LIKELY SERVE
AS FOCUS FOR ADDITIONAL CONVECTION THIS MORNING ACROSS NE TX/SE OK/SW
AR...AS THE INITIAL SHORTWAVE AHEAD OF THE LONGWAVE TROUGH OVER THE
CNTRL/SRN PLAINS EJECTS NE ALONG AND N OF THE I-30 CORRIDOR THIS
MORNING. ALSO SEEING SCT SHRA DEVELOPING ALONG A SW TO NE ORIENTED
925-850MB THETA-E AXIS OVER E TX/NW LA/SW AR...WITH LARGE SCALE
FORCING INCREASING LATER THIS MORNING/EARLY AFTERNOON WITH THE
APPROACH OF THE INITIAL SHORTWAVE TROUGH. TEMPS TODAY WILL BE
DEPENDENT ON HOW LONG THIS CONVECTION PERSISTS...BUT AS MUCH OF THE
AREA HAS YET TO FALL BELOW 80 DEGREES AS OF 09Z...PREFER TO ADD SOME
CUSHION WITH TEMPS AS CONVECTION MAY DIMINISH DURING THE AFTERNOON
FROM THE W WITH THE TROUGH PASSAGE. CAN/T RULE OUT AN ISOLATED SVR
THREAT TODAY IN POCKETS OF INSTABILITY THAT DEVELOPS...BUT BRIEF HEAVY
RAINFALL AND LOCALLY GUSTY WINDS WILL BE THE PRIMARY THREATS FROM THE
STRONGER STORMS.

THE CONVECTION SHOULD BE WINDING DOWN BY EARLY EVENING...ALTHOUGH WILL
HAVE TO LOOK UPSTREAM THIS EVENING NEAR THE NEARLY STATIONARY COOL
FRONT...AS LOW LEVEL CONVERGENCE ALONG THIS BNDRY WILL INCREASE BY
EARLY EVENING ALONG A 30KT SWRLY LLJ...AS THE NEXT SHORTWAVE ROUNDS
THE PLAINS TROUGH. THE NAM GENERATES MODERATE TO STRONG INSTABILITY
THIS AFTERNOON ALONG AND AHEAD OF THE FRONT OVER NW AR/SE OK/N TX /ON
THE ORDER OF 2000-3000 J/KG/...AS VERY STEEP MID LEVEL LAPSE RATES
ROUND THE TROUGH. THUS...SCT SVR CONVECTION WILL LIKELY DEVELOP EARLY
THIS EVENING OVER THESE AREAS...WHICH SHOULD BEGIN TO PROPAGATE ESE AS
ANOTHER POTENTIAL MCS INTO SE OK/SW AR/EXTREME NE TX. INSTABILITY
DOWNSTREAM NW OF THE I-30 CORRIDOR IS PROGGED TO BE A BIT LOWER GIVEN
THE PERSISTENT CLOUD COVER/SLIGHTLY COOLER TEMPS...ALTHOUGH CAN/T RULE
OUT A SVR THREAT AS WELL SHOULD CONVECTION BECOME ORGANIZED ENOUGH TO
PRODUCE COLD POOLING WHICH WOULD SIGNIFY AN ENHANCED DAMAGING WIND
THREAT. WILL KEEP HIGH CHANCE POPS AREAWIDE TONIGHT...ALTHOUGH ANY
POTENTIAL MCS THAT DEVELOPS SHOULD WEAKEN OVERNIGHT AS LOW LEVEL
CONVERGENCE WEAKENS IN RESPONSE TO THE LOW LEVEL FLOW VEERING MORE
WSW OVER THE REGION.

CONVECTION SHOULD BEGIN TO WIND DOWN WEDNESDAY FROM NW TO SE...WITH
THE PRIMARY UPPER TROUGH PASSAGE. SHORT TERM PROGS INDICATE THAT THE
COLD FRONT MAY BE REINFORCED SWD BY THE MORNING CONVECTION INTO
EXTREME NE TX/SW AR WEDNESDAY MORNING...BUT SHOULD WASH OUT DURING THE
DAY. BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THE STORMS
WEDNESDAY...AS LOW LEVEL SHEAR WILL REMAIN QUITE WEAK ATOP A VERY
MOIST PW ENVIRONMENT /AOA 2 INCHES/. WILL MAINTAIN HIGH CHANCE POPS
FOR THE SRN HALF OF THE REGION WEDNESDAY...TAPERING POPS GRADUALLY
FROM THE NW DURING THE AFTERNOON.

UPPER RIDGING OVER NRN MX WILL BEGIN TO BUILD E ACROSS WCNTRL TX
FRIDAY...BEFORE EXPANDING E OVER OUR REGION DURING THE WEEKEND. THE
GFS DOES WANT TO GENERATE A POTENTIAL MCS IN THE NW FLOW ROUNDING THE
RIDGE EARLY FRIDAY MORNING ACROSS SE OK/SW AR. THE ECMWF IS MUCH
DRIER...MAINTAINING A STRONGER RIDGE FARTHER E THAN THE GFS. WILL SIDE
THIS PORTION OF THE FORECAST WITH THE GFS...UPPING POPS TO CHANCE
OVER ALL BUT THE WSW PORTIONS OF E TX. THIS MAY BE OUR LAST BOUT WITH
RAIN FOR SOME TIME AS THE RIDGE EXPANDS E AND AMPLIFIES...WITH TRIPLE
DIGIT HEAT NOT OUT OF THE REALM OF POSSIBILITY BY LATE IN THE
WEEKEND/EARLY NEXT WEEK...ESPECIALLY OVER E TX. HAVE TRENDED TEMPS
ABOVE MOS FOR THE LATTER EXTENDED...ALTHOUGH THE EXTENDED TEMPS WILL
BE GOVERNED TO SOME EXTENT AS TO HOW MUCH RAIN WE CAN RECEIVE DURING
THE NEXT FEW DAYS. MLU AND LFK ARE ALREADY SITTING AT 30 STRAIGHT DAYS
WITHOUT RECEIVING /MEASUREABLE/ RAINFALL.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
CONCERNING THE ARKLATEX...SHRA WILL CONTINUE E OF KLFK...TO KELD.
MEANWHILE...A LINE OF TSTMS APPROACHES FROM THE WEST. MVFR/VFR CIGS
ATTM...BUT WILL GO SOUTH FAST IN AND NEAR HEAVY DOWNPOURS. COULD BE
SOME DAMAGING WINDS IN BOWS OR HAIL IN TALL STORMS. MAY ONLY SEE
ANOTHER 6 HRS OUT OF THESE...BUT MORE EXPECTED LATER TODAY AND
TONIGHT AS THE UPPER STORM SWINGS IN OVER THE REGION. PREVAILING
WINDS WILL BE S AT 8-14 KTS WITH HIGHER GUSTS TO 20 OR 25 MPH.
GRADIENT WILL RELAX BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE
NIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  75  93  74  95 /  60  50  50  20  20
MLU  90  73  92  73  94 /  60  50  50  20  20
DEQ  90  71  92  70  93 /  60  50  20  10  20
TXK  91  73  92  72  94 /  60  50  30  10  20
ELD  90  73  92  72  94 /  60  50  50  10  20
TYR  93  74  93  74  95 /  50  50  40  20  20
GGG  93  75  93  74  95 /  50  50  40  20  20
LFK  93  75  93  75  95 /  60  50  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/24
Hazardous weather outlook, Jun 21, 4:32 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-211700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
532 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND
SPREAD EAST NORTHEAST ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF AN UPPER LEVEL
DISTURBANCE THAT WILL EJECT ACROSS THE REGION. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY THIS MORNING...WITH
LOCALIZED AREAS OF DAMAGING WINDS POSSIBLE. HOWEVER...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS AS WELL.
THESE SHOULD DIMINISH THIS AFTERNOON WITH THE PASSAGE OF THE UPPER
LEVEL DISTURBANCE.

SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS EVENING
OVER EASTERN OKLAHOMA AND NORTH TEXAS...ALONG AND AHEAD OF A WEAK
COLD FRONT. GIVEN THE MUCH STRONGER INSTABILITY EXPECTED THIS
AFTERNOON OVER THESE AREAS...AND ALSO THE APPROACH OF ANOTHER
UPPER LEVEL DISTURBANCE...SCATTERED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WHICH MAY SPREAD EAST SOUTHEAST INTO NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS LATER TONIGHT.
SHOULD THESE STORMS HOLD TOGETHER OVERNIGHT...AN ISOLATED SEVERE
WEATHER THREAT WILL EXIST...WITH DAMAGING WINDS...LARGE HAIL...AND
LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

LAZ005-006-010>014-017>022-TXZ152-153-165>167-211700-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
532 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS DEEP
EAST TEXAS AND NORTHCENTRAL LOUISIANA...AHEAD OF AN UPPER LEVEL
DISTURBANCE THAT WILL SHIFT EAST ACROSS THE REGION. AN ISOLATED
SEVERE THUNDERSTORM THREAT WILL EXIST TODAY...WITH SOME OF THE
STRONGER STORMS PRODUCING LOCALLY GUSTY WINDS AND HEAVY RAINFALL.
A POTENTIAL BRIEF LULL WILL BE POSSIBLE AS THESE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON
AND EARLY EVENING. HOWEVER...ADDITIONAL SCATTERED SHOWER AND
THUNDERSTORM REDEVELOPMENT IS EXPECTED LATE TONIGHT WITH THE
APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY
ACROSS DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...AS ANOTHER
UPPER LEVEL DISTURBANCE PROGRESSES SOUTHEAST ACROSS THE REGION.
BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY AND TONIGHT.

15

In the hours before

Special weather statement, Jun 21, 4:20 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT TUE JUN 21 2011

LAZ018>020-211045-
GRANT-NATCHITOCHES-WINN-
520 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     MONTGOMERY AND WINNFIELD...

AT 517 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MONTGOMERY...OR 16 MILES
SOUTHEAST OF NATCHITOCHES...MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Jun 21, 4:31 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CDT TUE JUN 21 2011

TXZ096-097-108>112-124>126-211130-
BOWIE-CAMP-CASS-FRANKLIN-MARION-MORRIS-RED RIVER-TITUS-UPSHUR-WOOD-
531 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...MARION...MORRIS...RED RIVER...TITUS...UPSHUR...
     WOOD...CASS...CAMP AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...CEDAR SPRINGS...COOKVILLE...DAINGERFIELD...DALBY
     SPRINGS...DE KALB...GILMER...GOLDEN...HAINESVILLE...HOOKS...
     HUGHES SPRINGS...JENKINS...LEESBURG...LINDEN...LONE STAR...
     MAUD...MOUNT PLEASANT...NAPLES...NASH...NEW BOSTON...NEWSOME...
     OMAHA...ORE CITY...PITTSBURG...PLEASANT GROVE...QUITMAN...
     REDWATER...ROCKY BRANCH...ROSEWOOD...SCROGGINS...SIMMS...
     TEXARKANA...US 259 AND I 30 INTERSECTION...WAKE VILLAGE AND
     WINNSBORO...

AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DE KALB TO
GOLDEN...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF NEW BOSTON
TO 8 MILES NORTHWEST OF MINEOLA...MOVING EAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

24
Special weather statement, Jun 21, 4:45 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CDT TUE JUN 21 2011

LAZ013-014-019-021-211145-
CALDWELL-JACKSON-OUACHITA-WINN-
545 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     WINNFIELD...

AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF JONESBORO TO 9 MILES SOUTHWEST OF WINNFIELD...MOVING
NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

24
Special weather statement, Jun 21, 5:02 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CDT TUE JUN 21 2011

LAZ010-011-017-018-211200-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
602 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY AND ZWOLLE...

AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST EAST OF ZWOLLE...OR 28 MILES
NORTHWEST OF ANACOCO...MOVING NORTHEAST AT 25 MPH.

WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.

15
Special weather statement, Jun 21, 5:46 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT TUE JUN 21 2011

LAZ018>020-211245-
GRANT-NATCHITOCHES-WINN-
646 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     COLFAX...MONTGOMERY AND WINNFIELD...

AT 646 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF COLFAX...OR NEAR THE
CHOPIN COMMUNITY IN SOUTHERN NATCHITOCHES PARISH...MOVING NORTHEAST
AT 40 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15
Special weather statement, Jun 21, 5:48 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 AM CDT TUE JUN 21 2011

LAZ005-006-013-014-211230-
JACKSON-LINCOLN-OUACHITA-UNION-
648 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA...LINCOLN AND JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...STERLINGTON AND WEST
     MONROE...

AT 648 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF CLAIBORNE...MOVING
NORTHEAST AT 50 MPH.

WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT AFFECTS
NORTHERN AND WESTERN OUACHITA PARISH...AND EASTERN UNION PARISH.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 21, 5:58 AM CST
Where
Grant County, 1.76 mi E of Verda
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.700, -92.750

A tree was downed across Hwy. 471 east of the Verda community.

Heavy Rain, De Soto

When
June 21, 7:00 AM CST to 10:08 AM CST
Where
De Soto County, 1.17 mi E of Mansfield
Reported by
COOP Observer
Coordinates
32.030, -93.700

Four inches of rain was reported since 8 am that morning.

Heavy Rain, De Soto

When
June 21, 7:00 AM CST to 10:43 AM CST
Where
De Soto County, 1.17 mi E of Mansfield
Reported by
COOP Observer
Coordinates
32.030, -93.700

Storm total of 7.57 inches of rain fell since 8 am that morning.

Heavy Rain, Jackson

When
June 21, 7:00 AM CST to 1:28 PM CST
Where
Jackson County, 2.76 mi S of Beech Spgs
Reported by
COOP Observer
Coordinates
32.260, -92.650

An observer recorded 5.83 inches of rainfall east northeast of Jonesboro, Louisiana. Most of the rain fell during the morning hours.

Flash Flood, Lincoln

When
June 21, 9:54 AM CST to 12:45 PM CST
Where
Lincoln County, 0.85 mi NW of Chautauqua Spgs to 2.27 mi NNE of Barnet Spgs
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.560, -92.659

Street flooding was reported in downtown Ruston on California Street, Railroad, Trenton, Bonner, Tech Drive and Alabama Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306419, 306424, 306425, 306426, 306423.